Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 229, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 2020, 5:34 PM CDT for Mobile County, Alabama. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2020, 5:34 PM CDT (22:34 UTC)
- Expired
- Jul 13, 2020, 5:51 PM CDT
- In force
- 17 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
134
WUUS54 KMOB 132234
SVRMOB
ALC097-132315-
/O.NEW.KMOB.SV.W.0229.200713T2234Z-200713T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
534 PM CDT Mon Jul 13 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
* Until 615 PM CDT.
* At 531 PM CDT, a severe thunderstorm was located near Theodore,
moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre, Coden and
Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3039 8840 3051 8840 3066 8830 3062 8810
3036 8809 3035 8829
TIME...MOT...LOC 2231Z 011DEG 23KT 3057 8822
HAIL...<.75IN
WIND...60MPH
$$
Black1 follow-up statement
578
WWUS54 KMOB 132251
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
551 PM CDT Mon Jul 13 2020
ALC097-132301-
/O.CAN.KMOB.SV.W.0229.000000T0000Z-200713T2315Z/
Mobile AL-
551 PM CDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOBILE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3039 8840 3051 8840 3066 8830 3062 8810
3036 8809 3035 8829
TIME...MOT...LOC 2248Z 011DEG 23KT 3044 8825
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:09 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 13, 3:09 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
309 PM CDT Mon Jul 13 2020
.NEAR TERM UPDATE /Now Through Tuesday/...An upper trof over the
eastern states finally moves off into the western Atlantic through
Tuesday. In response, an upper ridge centered along the
Mexico/U.S. border into the western Gulf expands eastward across
the southeastern states. A series of shortwaves continue to move
across the area through the period along the periphery of this
upper ridge. Weak and variable surface winds are expected across
the area with the exception being southwesterly winds developing
near the coast during afternoon and evening hours driven by a weak
sea breeze circulation. A light northerly surface flow prevails
tonight then again becomes southerly near the coast on Tuesday
with daytime heating. Abundant dry air above 750 mb today results
in wet bulb zero values near 10-11 kft. Similar values will be
present over the eastern portion of the area on Tuesday while
further to the west will see improving mid-level moisture. The
mid-level dry air, in combination with moderate instability and a
moist boundary layer characterized by PWATs around 1.5 to 1.8
inches, could support some wet microburst potential in stronger
storms each afternoon. As expected, DCAPE values exceed 1200 J/kg
across much of the area today (per latest mesoanalysis) and will
do so again on Tuesday. Considering this, cannot rule out the
potential for some strong to locally damaging wind gusts with
stronger storms. Maintained a slight chance to chance PoP each day
given the added support of the aforementioned passing upper
shortwaves, with the potential for higher coverage occurring along
the weak sea breeze that develops each afternoon.
The Heat Advisory currently in effect for portions of interior
southeast Mississippi, extreme southwest Alabama, and the western
Florida panhandle continues through this evening. Lows tonight
mostly range from the mid 70s inland to the upper 70s at the
coast. Highs on Tuesday remain in the mid 90s, and another heat
advisory will likely be required for the southern portion of the
area. A low risk of rip currents is expected through Tuesday.
/29/49
&&
.SHORT TERM /Tuesday night Through Thursday night/...An upper
trough over the east coast will lift out as an upper ridge over
the plains slowly noses east. However, a small piece of the trough
gets left behind and cuts off as a weak upper low over the area
on Tuesday night. It will drift southward through Thursday as the
upper ridge expands eastward with resultant upper level northerly
flow. The end result will be continued hot and humid conditions
with scattered showers and thunderstorms each day. Showers and
thunderstorms will start near the coast in the morning,
developing inland through the day. Coverage will be most numerous
during peak heating before decreasing during the evening hours as
the boundary layer cools.
Afternoon highs will top out in the mid to low 90s yet again on
Wednesday and Thursday. The heat index will generally range from
102-107 across much of the area with a few spots near the coast
and in the river delta rising to near 108. Overnight lows continue
to sound like a broken record, as usual this time of year, with
temperatures only falling into the mid to low 70s inland with
upper 70s to near 80 at the beaches on both nights. /13
&&
.EXTENDED TERM /Friday Through Monday/...Northeast to east mid
level flow prevails through the extended term period, but becoming
more predominately easterly toward the end of the period as a mid
level high pressure ridge becomes entrenched across the eastern
portion of the country but to the north of our forecast area.
Meanwhile, weak high pressure at the sfc will maintain a weak flow
pattern. The winds will primarily be diurnally-driven with the
daily sea/land breeze cycle and afternoon heating through the
period. Daily thunderstorm chances continue to hover around 40-50
percent throughout the period as weak disturbances embedded within
the easterly flow aloft pass over the area and act on a moist and
moderately unstable boundary layer. The coverage of showers and
storms will be focused along the sea breeze near the coast each
late morning into early afternoon and then farther inland during
the late afternoon and early evening hours. Daytime temperatures
will continue to hover in the mid 90s inland and low 90s along the
coast, with heat indices remaining in the 100 to 107 degree
range. Lows will continue to be in the mid 70s over the interior
and in the upper 70s near and along the coast each night. /13
&&
.MARINE...No impacts are forecast except winds and waves higher near
showers and storms. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ261>266.
Heat Advisory from 10 AM to 7 PM CDT Tuesday for ALZ261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
Heat Advisory from 10 AM to 7 PM CDT Tuesday for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ075-076-078-079.
Heat Advisory from 10 AM to 7 PM CDT Tuesday for MSZ075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jul 13, 3:36 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
336 PM CDT Mon Jul 13 2020
FLZ205-206-132115-
Okaloosa Inland FL-Okaloosa Coastal FL-
336 PM CDT Mon Jul 13 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 415 PM CDT...
At 336 PM CDT, the strong thunderstorm was located 6 miles northwest
of Valparaiso. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8651 3039 8652 3040 8664 3040 8662
3041 8665 3052 8675 3069 8656 3057 8639
3045 8639 3045 8642 3040 8642 3040 8639
3038 8640
TIME...MOT...LOC 2036Z 314DEG 2KT 3055 8659Special weather statement, Jul 13, 3:54 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
354 PM CDT Mon Jul 13 2020
ALZ261-132145-
Mobile Inland AL-
354 PM CDT Mon Jul 13 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 445 PM CDT...
At 353 PM CDT, the strong thunderstorm was located over Movico, or 11
miles north of Creola, moving southwest at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Mount Vernon and Movico.
LAT...LON 3104 8815 3114 8803 3110 8796 3109 8797
3107 8796 3107 8795 3108 8793 3107 8794
3105 8794 3103 8793 3104 8794 3103 8796
3102 8794 3094 8800
TIME...MOT...LOC 2053Z 047DEG 6KT 3106 8801Local storm report, Jul 13, 4:00 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST COOPER PARK 30.69N 88.04W
07/12/2020 M58 MPH MOBILE AL MESONET
MEASURED AT COOPER PARK MESONET SITE.
&&Special weather statement, Jul 13, 5:08 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
508 PM CDT Mon Jul 13 2020
FLZ203-205-132300-
Okaloosa Inland FL-Santa Rosa Inland FL-
508 PM CDT Mon Jul 13 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 600
PM CDT...
At 507 PM CDT, the strong thunderstorm was located 6 miles northwest
of Baker, or 13 miles northwest of Crestview, moving southeast at 10
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Crestview and Baker.
LAT...LON 3082 8694 3098 8685 3088 8651 3075 8654
3066 8663
TIME...MOT...LOC 2207Z 295DEG 7KT 3084 8677Special weather statement, Jul 13, 5:10 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
510 PM CDT Mon Jul 13 2020
ALZ263-265-132300-
Mobile Coastal AL-Mobile Central AL-
510 PM CDT Mon Jul 13 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 600 PM CDT...
At 510 PM CDT, the strong thunderstorm was located over I10 And I65,
or near Midtown Mobile, moving southwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Semmes, I10 And
I65 and Mobile Regional Airport.
LAT...LON 3049 8840 3061 8841 3079 8828 3069 8805
3068 8804 3068 8802 3067 8802 3067 8804
3065 8804 3065 8805 3066 8805 3064 8806
3061 8805 3057 8809 3054 8808 3051 8810
3042 8810 3037 8813
TIME...MOT...LOC 2210Z 025DEG 13KT 3064 8812The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:07 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile, Washington | 53 min |
| Jul 12, 7:28 PM CDT | Special Weather Statement | MOB | Washington | 47 min |
| Jul 12, 7:33 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 72 min |
| Jul 12, 7:35 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 12, 8:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| Jul 12, 8:31 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jul 12, 8:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 51 min |
| Jul 12, 8:44 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Jul 12, 8:45 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jul 12, 9:01 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
| Jul 12, 9:17 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 13 min |
| Jul 12, 9:25 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Jul 12, 10:18 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 12, 10:20 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 12, 11:22 PM CDT | Special Marine Warning | MOB | 83 min | |
| Jul 13, 5:48 AM CDT | Special Marine Warning | MOB | 87 min | |
| Jul 13, 5:49 AM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Jul 13, 6:47 AM CDT | Special Marine Warning | MOB | 71 min | |
| Jul 13, 2:29 PM CDT | Heat Advisory | MOB | Baldwin, Mobile | 29 hr |
| Jul 13, 3:39 PM CDT | Special Marine Warning | MOB | 29 min | |
| Jul 13, 3:54 PM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| Jul 13, 5:10 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Jul 13, 5:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jul 13, 5:57 PM CDT | Special Marine Warning | MOB | 21 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.